Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 249, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 8, 2003, 8:31 PM EDT for Clinch County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2003, 8:31 PM EDT (00:31 UTC)
- Expired
- Oct 8, 2003, 9:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Clinch County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 090031 SVRJAX GAC065-090115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 829 PM EDT WED OCT 8 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLINCH COUNTY IN SOUTHEAST GEORGIA * UNTIL 915 PM EDT * AT 829 PM EDT EMERGENCY MANAGEMENT AND THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTHEAST OF HOMERVILLE...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 915 PM EDT... HOMERVILLE... ARGYLE... AND ALONG HIGHWAY 441 SOUTH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. HAIL UP TO GOLFBALL SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3107 8285 3080 8271 3096 8251 3114 8272 $$ ENYEDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 2:25 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Oct 8, 2:25 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT WED OCT 8 2003 CURRENTLY...UPPER TROF HAS INDEED BECOME NEGATIVELY TILTED AND NOW EXTENDS FROM THE N MS VALLEY TO SE GA. WK UPPER LOW CONTINUES TO BE EVIDENT OVER E GA/SC. DRY AIR CONTINUES TO FILTER IN FROM THE NW IN THE UPPER LEVELS. AT THE SFC...WK RIDGE CONTINUES OVER THE E SEABOARD...WITH A COASTAL TROF EXTENDING FROM SC TO S FL. LOW CLOUDS HAVE FINALLY THINNED OVER INTERIOR NE FL...WITH SCATTERED SHOWERS AND TSTMS FIRING ALONG EDGE OF OLD FOG BANK DUE TO DIF HEATING. OTHER SHOWERS AND STORMS EXTEND FROM NR JESUP TO DOUGLAS IN RESPONSE TO TAIL OF VORT MAX. PUBLIC...WILL CONTINUE TREND OF TAPERING POPS THIS EVENING. THU SHOULD BE FAIRLY NICE DAY (AND...THE MOST CERTAIN PORTION OF THE FCST) EXPECT LOW-END CHANCE TSTMS OVER SUWANNEE VALLEY DURING THE AFTN. MODELS GENERALLY AGREE THAT CURRENT SHORT WAVE WILL DAMPEN...WITH ANOTHER STRONG ONE DIGGING INTO THE SE FRI. ALTHO THERE ARE DIFFERENCES IN UPPER PATTERN BETWEEN GFS AND ETA SUITES... THE BIGGEST DIFFERENCES SHOW UP AT THE SFC. GFS CONTINUING TO INDICATE SFC LOW DEVELOPMENT OVER THE GOMEX IN RESPONSE TO THE UPPER LOW (AN UNUSUAL POSITION FOR THE DEVELOPMENT GIVEN THE UPPER PATTERN). THE ETA CONTINUES TO SHOW SFC LOW DEVELOPMENT OFF THE ATLC COAST...NOW DUMBELLING 2 SFC LOWS JUST E OF THE UPPER FEATURE. UKMET ...ECMWF AND NOGAPS LEAN TOWARD THE ETA SOLUTION...AND WE WILL AS WELL. WHAT THIS MEANS IS GRADUAL IMPROVEMENT IN THE WX THRU THE DAY SAT. EXACT FCST REMAINS UNCERTAIN ATTM. GFS ENSEMBLE MOS DEVIATION GIVES A CLUE AS TO THE INSTABILITY IN THIS MODEL AROUND THE SAT TIME FRAME...WITH POPS RANGING FROM 15% TO 60%. WITH THIS IN MIND...WILL LEAN TOWARD ETA MOS AS WELL UNTIL MODELS GEL ON BETTER SOLUTION. EXTENDED...MADE LITTLE CHANGE TO EXTENDED...OTHER THAN TO TWEAK NIGHTTIME MINS BACK UP A FEW DEGS. SHOULDNT HAVE BIT AS QUICKLY ON MEX GUIDANCE FROM YESTERDAY. HOWEVER...HAVE ONLY BUMPED ABOUT 3 DEGS TO ALLOW FOR FURTHER LATER REFINEMENT. STILL LOOKS TO BE FAIRLY COOL OVER INTERIOR AREAS BY EARLY NEXT WEEK...WITH MINIMAL POPS. MARINE...E SWELL CONTINUES. HOWEVER...IT REMAINS BELOW 6 FT...SO NO HEADLINES. WILL HAVE TO CONTINUE TO MONITOR POSSIBILITY OF GULF SFC LOW DEVELOPMENT...BUT HAVE GONE WITH ETA ATTM. FIRE WX...NO CONCERNS. THANX FOR COORD TLH PRELIMINARY POINT TEMPS/POPS... AMG 62 82 64 80 / 30 20 10 40 SSI 69 80 67 78 / 30 10 10 20 JAX 67 82 68 82 / 30 10 10 30 SGJ 72 80 71 80 / 20 10 10 30 GNV 65 84 66 83 / 30 20 30 40 OCF 65 85 66 84 / 30 30 30 40 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP
Hazardous weather outlook, Oct 8, 11:05 AM EDT, 9 hours 26 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT WED OCT 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS... ...SCATTERED THUNDERSTORMS THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA... WITH THE BEST CHANCES ACROSS SOUTHEAST GEORGIA. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS TO 40 MPH...HAIL AND FREQUENT LIGHTNING. LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS...IS POSSIBLE. DUE TO PERSISTENT LONG PERIOD EASTERLY SWELLS...THE RISK FOR DANGEROUS RIP CURRENTS WILL BE ABOVE NORMAL. SEE THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MODERATE RISK OF RIP CURRENTS IS ALSO EXPECTED AGAIN ON THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY...POSSIBLY CONTINUING INTO PART OF SATURDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS/CARROLL
In the hours before
Special weather statement, Oct 8, 7:42 PM EDT, 49 minutes before
FLZ040-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 742 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 830 PM EDT... AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BURBANK...OR ABOUT 6 MILES NORTHEAST OF OCALA...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...LYNNE AND SILVER SPRINGS SHORES THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ZAPPE WWUS82 KJAX 082343 RRA SPSJAX FLZ025-090045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 742 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 845 PM... AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES SOUTHEAST OF FORT CAROLINE...OR ABOUT 4 MILES WEST OF MAYPORT...WAS MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...TALLYRAND...TALBOT ISLAND...MAYPORT...LITTLE TALBOT ISLAND...FORT CAROLINE...ARLINGTON AND SAN PABLO THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
Special weather statement, Oct 8, 7:42 PM EDT, 49 minutes before
FLZ025-090045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 742 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 845 PM... AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 2 MILES SOUTHEAST OF FORT CAROLINE...OR ABOUT 4 MILES WEST OF MAYPORT...WAS MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...TALLYRAND...TALBOT ISLAND...MAYPORT...LITTLE TALBOT ISLAND...FORT CAROLINE...ARLINGTON AND SAN PABLO THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
Special weather statement, Oct 8, 8:06 PM EDT, 25 minutes before
FLZ025-033-090045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 806 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS...EXCESSIVE LIGHTNING AND HAIL VALID UNTIL 845 PM EDT... AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER PONTE VEDRA BEACH...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN PABLO...PONTE VEDRA BEACH...PALM VALLEY...JACKSONVILLE BEACH AND SAWGRASS THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ZAPPE
Special weather statement, Oct 8, 8:07 PM EDT, 24 minutes before
FLZ023-030-031-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 807 PM EDT WED OCT 8 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER...BRADFORD AND UNION COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 900 PM... AT 807 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF ELLERBEE...OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ELLERBEE...RAIFORD AND JOHNSTOWN THROUGH 900 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL REDUCE VISIBILITIES...AND CAUSE MINOR FLOODING OF LOW LYING AREAS. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. ENYEDI
Local storm report, Oct 8, 8:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
448 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ECZ/ABELocal storm report, Oct 8, 8:22 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
822 PM EDT WED OCT 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRUNSWICK GA HEAVY RAINFALL
10/08/03 GLYNN TWO INCH RAINFALL
ACCUMULATION WITHIN AN
HOUR...RESULTING IN STREET
FLOODING AT THE
INTERSECTION OF 1ST STREET
AND NORWICH. REPORTED BY
SKYWARN SPOTTER.
0700 PM FORT CAROLINE FL HEAVY RAINFALL
10/0803 DUVAL OFF DUTY NWS EMPLOYEE
REPORTED STREET FLOODING
AT THE INTERSECTION OF
FORT CAROLINE AND MONUMENT
ROAD. SFC OBS AND RADAR
ESTIMATES INDICATE HOURLY
ACCUMULATIONS OF 2 INCHES
IN THAT AREA.
0807 PM HOMERVILLE GA GOFLBALL SIZE HAIL
10/08/03 CLINCH EMERGENCY MANAGER
REPORTED THE LARGE HAIL AT
THE AIRPORT AND AT OTHER
LOCATIONS NEAR AND IN
HOMERVILLE.
0817 PM HOMERVILLE GA GOLFBALL SIZE HAIL
10/08/03 CLINCH GENERAL PUBLIC REPORTED
AT LEAST GOLFBALL SIZE
HAIL OUTSIDE HER HOME.
ECZ/ABENearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.